toggle visibility Search & Display Options

Select All    Deselect All
 |   | 
Details
   print
  Records Links
Author Goles, E.; Meunier, P.E.; Rapaport, I.; Theyssier, G. pdf  doi
openurl 
  Title (up) Communication complexity and intrinsic universality in cellular automata Type
  Year 2011 Publication Theoretical Computer Science Abbreviated Journal Theor. Comput. Sci.  
  Volume 412 Issue 1-2 Pages 2-21  
  Keywords Cellular automata; Communication complexity; Intrinsic universality  
  Abstract The notions of universality and completeness are central in the theories of computation and computational complexity. However, proving lower bounds and necessary conditions remains hard in most cases. In this article, we introduce necessary conditions for a cellular automaton to be “universal”, according to a precise notion of simulation, related both to the dynamics of cellular automata and to their computational power. This notion of simulation relies on simple operations of space-time rescaling and it is intrinsic to the model of cellular automata. intrinsic universality, the derived notion, is stronger than Turing universality, but more uniform, and easier to define and study. Our approach builds upon the notion of communication complexity, which was primarily designed to study parallel programs, and thus is, as we show in this article, particulary well suited to the study of cellular automata: it allowed us to show, by studying natural problems on the dynamics of cellular automata, that several classes of cellular automata, as well as many natural (elementary) examples, were not intrinsically universal. (C) 2010 Elsevier B.V. All rights reserved.  
  Address [Meunier, P. -E.; Theyssier, G.] Univ Savoie, CNRS, LAMA, F-73376 Le Bourget Du Lac, France, Email: guillaume.theyssier@univ-savoie.fr  
  Corporate Author Thesis  
  Publisher Elsevier Science Bv Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 0304-3975 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000285952400002 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 118  
Permanent link to this record
 

 
Author Goles, E.; Montealegre, P.; Perrot, K.; Theyssier, G. pdf  doi
openurl 
  Title (up) On the complexity of two-dimensional signed majority cellular automata Type
  Year 2018 Publication Journal Of Computer And System Sciences Abbreviated Journal J. Comput. Syst. Sci.  
  Volume 91 Issue Pages 1-32  
  Keywords Cellular automata dynamics; Majority cellular automata; Signed two-dimensional lattice; Turing universal; Intrinsic universal; Computational complexity  
  Abstract We study the complexity of signed majority cellular automata on the planar grid. We show that, depending on their symmetry and uniformity, they can simulate different types of logical circuitry under different modes. We use this to establish new bounds on their overall complexity, concretely: the uniform asymmetric and the non-uniform symmetric rules are Turing universal and have a P-complete prediction problem; the non-uniform asymmetric rule is intrinsically universal; no symmetric rule can be intrinsically universal. We also show that the uniform asymmetric rules exhibit cycles of super-polynomial length, whereas symmetric ones are known to have bounded cycle length. (C) 2017 Elsevier Inc. All rights reserved.  
  Address [Goles, Eric; Montealegre, Pedro] Univ Adolfo Ibanez, Fac Ingn & Ciencias, Santiago, Chile, Email: p.montealegre@uai.cl  
  Corporate Author Thesis  
  Publisher Academic Press Inc Elsevier Science Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 0022-0000 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000413130200001 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 779  
Permanent link to this record
 

 
Author Kiwi, M.; de Espanes, P.M.; Rapaport, I.; Rica, S.; Theyssier, G. pdf  doi
openurl 
  Title (up) Strict Majority Bootstrap Percolation in the r-wheel Type
  Year 2014 Publication Information Processing Letters Abbreviated Journal Inf. Process. Lett.  
  Volume 114 Issue 6 Pages 277-281  
  Keywords Bootstrap percolation; Interconnection networks  
  Abstract In the strict Majority Bootstrap Percolation process each passive vertex v becomes active if at least [deg(v)+1/2] of its neighbors are active (and thereafter never changes its state). We address the problem of finding graphs for which a small proportion of initial active vertices is likely to eventually make all vertices active. We study the problem on a ring of n vertices augmented with a “central” vertex u. Each vertex in the ring, besides being connected to u, is connected to its r closest neighbors to the left and to the right. We prove that if vertices are initially active with probability p > 1/4 then, for large values of r, percolation occurs with probability arbitrarily close to I as n -> infinity. Also, if p < 1/4, then the probability of percolation is bounded away from 1. (c) 2014 Elsevier B.V. All rights reserved.  
  Address [Kiwi, M.; de Espanes, P. Moisset; Rapaport, I.] Univ Chile, DIM, CMM, UMI 2807 CNRS, Santiago, Chile, Email: rapaport@dim.uchile.cl  
  Corporate Author Thesis  
  Publisher Elsevier Science Bv Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 0020-0190 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000334485800001 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 370  
Permanent link to this record
Select All    Deselect All
 |   | 
Details
   print

Save Citations:
Export Records: